Alert archive / Puerto Rico / Red Flag Warnings in 2015

Red Flag Warning 14, NWS JSJ

June 29, 2015

NWS JSJ issued this red flag warning at Jun 29, 2015, 12:17 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2015, 12:17 PM CDT (17:17 UTC)
Expired
Jun 29, 2015, 4:00 PM CDT
In force
4 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWCA82 TJSJ 291717
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
117 PM AST MON JUN 29 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM AST...

PRZ014-292100-
/O.NEW.TJSJ.FW.W.0014.150629T1717Z-150629T2100Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-
117 PM AST MON JUN 29 2015

...RED FLAG WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR 
THE SOUTH COASTAL PLAINS OF PUERTO RICO AND MONA ISLAND...

* AFFECTED AREA...SOUTH COASTAL PLAINS OF PUERTO RICO AND MONA
  ISLAND...ESPECIALLY AROUND THE CAMP SANTIAGO AREA.

* WIND...AROUND 20 TO 25 MPH WITH GUST UP TO 35 MPH.

* HUMIDITY...LESS THAN 40 PERCENT AT CAMP SANTIAGO.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jun 29, 10:44 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 29, 10:44 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1144 AM AST MON JUN 29 2015

.UPDATE...BREEZY...HAZY AND STABLE CONDITIONS WILL CONTINUE TO
PREVAIL ACROSS THE ISLANDS THROUGH AT LEAST TUESDAY. A WEAK TROPICAL
WAVE IS EXPECTED TO MOVE OVER THE CARIBBEAN WATERS TUESDAY NIGHT
INTO WEDNESDAY MORNING. HOWEVER...THE BULK OF MOISTURE WILL REMAIN
OVER THE CARIBBEAN WATERS...AS A RESULT NO SIGNIFICANT RAINFALL
ACCUMULATIONS ARE EXPECTED WITH THIS FEATURE. BY MIDWEEK...ANOTHER
PULSE OF SAHARAN DUST WILL MOVE OVER THE REGION...BRINGING HAZY
AND STABLE CONDITIONS ONCE AGAIN ACROSS THE LOCAL ISLANDS. NO
CHANGES WERE INTRODUCED TO THE FORECAST PACKAGE THIS MORNING.

&&

.AVIATION...VFR CONDS NEXT 24 HOURS...AS SAHARAN DUST AND DRY AIR
ACROSS THE FLYING AREA WILL LIMIT CONVECTIVE DEVELOPMENT. WINDS OF
15-30 KT EXPECTED BELOW FL050.

&&

.MARINE...NO CHANGES TO THE PREVIOUS MARINE DISCUSSION. BREEZY TO
WINDY CONDS WILL MAINTAIN THE CHOPPY CONDITIONS ACROSS THE REGIONAL
WATERS. SCA REMAIN IN EFFECT FOR THE OUTER WATERS AND CARIBBEAN
PASSAGES THROUGH TUESDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 406 AM AST MON JUN 29 2015/

SYNOPSIS...UPPER LEVEL TROUGH WILL REMAIN TO THE NORTH NORTHWEST
OF THE REGION FOR THE NEXT FEW DAYS. SAHARAN AIR LAYER WILL REMAIN
OVER THE REGION UNTIL AT LEAST TUESDAY...LIMITING THE SHOWER
ACTIVITY. A TROPICAL WAVE ALONG 50 WEST THIS MORNING...WILL REACH
THE EASTERN CARIBBEAN BY TUESDAY PASSING MOSTLY SOUTH OF THE
REGION LATE TUESDAY AND WEDNESDAY

DISCUSSION...DOPPLER WEATHER RADAR INDICATED ONLY ISOLATED
SHOWERS ACROSS THE COASTAL WATERS. NOT PRECIPITATION WAS DETECTED
OVERNIGHT AND SO FAR THIS MORNING OVER LAND AREAS. A DRY AND HAZY
AIR MASS WILL CONTINUE TO ENCOMPASS THE LOCAL ISLANDS FOR THE NEXT
COUPLE OF DAYS. SAHARAN AIR LAYER WILL CONTINUE TO INHIBIT THE
DEVELOPMENT OF ANY SIGNIFICANT SHOWERS AND THUNDERSTORMS ACROSS
THE REGION UNTIL AT LEAST LATE TUESDAY. HOWEVER...THE AVAILABLE
LOW LEVEL MOISTURE...WILL COMBINE EACH AFTERNOON WITH STRONG
DAYTIME...LOCAL EFFECTS AND AIDED WITH THE UPPER TROUGH TO OUR
NORTH TO PRODUCE SOME SHOWERS ACROSS WESTERN AND INTERIOR SECTIONS
OF PUERTO RICO. A TROPICAL WAVE ALONG 50 WEST THIS MORNING IS
EXPECTED TO REACH THE EASTERN CARIBBEAN BY TUESDAY...PASSING
MOSTLY SOUTH OF THE LOCAL ISLANDS LATE TUESDAY AND WEDNESDAY. AN
EXTENSIVE SAHARAN AIR LAYER ACROSS MOST OF THE TROPICAL ATLANTIC
BASIN WILL INHIBIT THE DEVELOPMENT OF THIS TROPICAL WAVE.
HOWEVER...THE MOISTURE ASSOCIATED WITH THE WAVE...IS EXPECTED TO
COMBINE WITH THE UPPER TROUGH TO THE NORTH NORTHWEST OF THE REGION
TO INDUCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS
PARTS OF THE LOCAL ISLANDS AND COASTAL WATERS. AFTER THE PASSAGE
OF THE WAVE...ANOTHER ROUND OF SAHARAN DUST WILL COVER THE REGION.

AVIATION...VFR CONDS NXT 24 HOURS...AS SAHARAN DUST AND DRY AIR
ACROSS THE FLYING AREA WILL LIMIT CONVECTIVE DEVELOPMENT. SCT CU
LAYERS 020-050...NO SIG VERTICAL DEVELOPMENT. SOME HZ ALOFT ACROSS
FLYING AREA BUT VIS P6SM...SFC WINDS FM EAST AT 10 KTS OR LESS TIL
29/13Z BCM FM ENE 15-20 KTS AND GUSTY. L/LVL WNDS FM ENE 25-30 KTS
BLO FL180 THEN BACKING BCM FM W ABV FL250. NO SIG OPERATIONAL WX
IMPACTS ATTM.

MARINE...BREEZY CONDITIONS WILL CONTINUE TO PRODUCE CHOPPY SEAS
ACROSS THE LOCAL WATERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR
THE OFFSHORE WATERS AND LOCAL PASSAGES DUE TO SEAS UP TO 7 FEET
AND WINDS AROUND 20 KNOTS AND HIGHER GUSTS. NEAR SHORE
WATERS...MARINERS SHOULD EXERCISE CAUTION DUE TO CHOPPY SEAS UP TO
6 FT.

FIRE WEATHER...A DRYING TREND AND A SHARP DECREASE IN MOISTURE
ADVECTION IS EXPECTED TODAY WITH THE PRESENCE OF THE SAHARAN AIR
LAYER ACROSS THE REGION. PREVAILING WINDS OF 15 TO 20 MPH WITH
HIGHER GUSTS UP TO 30 MPH IN SOME AREAS ARE EXPECTED. RH VALUES
WILL DROP TO THE MID 40S AND THEREFORE...MODERATE TO HIGH FIRE
WEATHER HAZARD ARE POSSIBLE TODAY ALONG SOUTH AND SOUTHEASTERN
COASTAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  89  79  89 /  20  30  40  40
STT  78  90  79  88 /  30  30  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM AST TUESDAY FOR ANEGADA PASSAGE
     SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND USVI FROM
     10NM TO 19.5N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO
     17N-MONA PASSAGE SOUTHWARD TO 17N.

&&

11/13
Hazardous weather outlook, Jun 29, 8:16 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
916 AM AST MON JUN 29 2015

AMZ710>745-PRZ001>013-301330-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
916 AM AST MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR
MOST OF THE BEACHES IN PUERTO RICO DUE TO BREAKING WAVES OF 3-5
FEET AND BREEZY CONDITIONS...EXCEPT ON THE WEST COAST BEACHES
WERE THE RISK IS LOW.

.FIRE...INCREASED FIRE DANGER EXPECTED ACROSS THE SOUTH COASTAL
PLAINS OF PUERTO RICO AND VIEQUES. REFER TO LATEST RFDSJU FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-301330-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
916 AM AST MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR
MOST OF THE BEACHES IN U.S. VIRGIN ISLANDS DUE TO BREAKING WAVES
OF 3-5 FEET AND BREEZY CONDITIONS...EXCEPT ON THE WEST COAST
BEACHES WERE THE RISK IS LOW.

.FIRE...INCREASED FIRE DANGER EXPECTED FOR ST. CROIX. REFER TO
LATEST RFDSJU FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:26 PM CDTSmall Craft AdvisoryJSJ6 hr

Nearby

Red Flag Warnings in Puerto Rico, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.